Texas, 2013

Flash Flooding in Texas, June 14, 2013

June 14, 2013 · NWS CRP · 2 events in 1 county or zone

A slow moving upper level low pressure system near the Texas Big Bend interacted with deep tropical moisture along the Rio Grande into the Texas Hill Country. Numerous showers and thunderstorms developed during the afternoon over the western Brush Country.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A slow moving upper level low pressure system near the Texas Big Bend interacted with deep tropical moisture along the Rio Grande into the Texas Hill Country. Numerous showers and thunderstorms developed during the afternoon over the western Brush Country. The heavy rainfall led to flash flooding in Webb County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 14, 11:33 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 14, 11:33 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1233 PM CDT FRI JUN 14 2013

.DISCUSSION...UPDATE FOR 18Z AVIATION.

&&

.AVIATION...SCT-NUM SHRAS AND TSTMS THIS AFTERNOON THROUGH SUNSET
ALONG AND WEST OF COT-LRD LINE...WITH ISOLD-SCT COVERAGE EAST OF
THIS LINE TO A BEA-NQI LINE. GUSTY AND VARIABLE WINDS AND BRIEF
HEAVY RAINS WILL OCCUR IN PRECIP. OTHERWISE...VFR CONDITIONS
THROUGH THE AFTERNOON AND EVENING OUTSIDE OF PRECIP.

&&

.PREV DISCUSSION... /ISSUED 1029 AM CDT FRI JUN 14 2013/

DISCUSSION...BOOSTED POPS WEST OF I-37 TODAY...ESPECIALLY ACROSS
THE WESTERN BRUSH COUNTRY AND RIO GRANDE. THE MID AND UPPER LEVEL
LOW CONTINUES TO DRIFT NORTH OUT OF NORTHERN COAHUILA INTO THE
PERMIAN BASIN TODAY. POOL OF RICH/DEEP MOISTURE EXTENDS SOUTHEAST
THROUGH THE EDWARDS PLATEAU AND INTO THE WESTERN HALF OF THE CWA
TODAY...WHILE DRIER AIR IS GRADUALLY TRYING TO WORK INTO THE FAR
NORTHEAST CWA. DUE TO EQUIPMENT FAILURE...12Z CRP SOUNDING FAILED
AFTER 900MB. HOWEVER...RELYING ON SURROUNDING DATA AND FORECAST
SOUNDINGS...CONDITIONS WILL REMAIN MOIST AND MODERATELY
UNSTABLE/UNCAPPED ACROSS THE WESTERN HALF OF THE AREA TODAY...
LEADING TO AT LEAST ONE MORE DAY OF AT LEAST SCATTERED COVERAGE OF
SHOWERS AND THUNDERSTORMS ACROSS THE BRUSH COUNTRY AND RIO GRANDE
PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    93  77  93  78  96  /  20  10  10  10  10
VICTORIA          92  75  94  75  92  /  10  10  10  10  10
LAREDO            94  78  99  80 101  /  50  20  10  10  10
ALICE             93  76  96  76  97  /  30  10  10  10  10
ROCKPORT          91  80  91  80  91  /  10  10  10  10  10
COTULLA           90  75  97  75  99  /  60  30  10  10  10
KINGSVILLE        93  78  94  78  96  /  30  10  10  10  10
NAVY CORPUS       90  80  91  79  91  /  20  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...AVIATION
Hazardous weather outlook, Jun 14, 3:27 AM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
427 AM CDT FRI JUN 14 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-150000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
427 AM CDT FRI JUN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY OVER THE
BRUSH COUNTRY. SOME OF THE THUNDERSTORMS COULD PRODUCE ISOLATED
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TMT/RH

The radar

The Laughlin AFB radar (KDFX), 173 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Webb

When
June 14, 1:45 PM CST to 1:50 PM CST
Where
Webb County, 12.7 mi WNW of Webb to 14.09 mi WNW of Webb
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
27.830, -99.620

A motorist was stranded near Las Tiendas Road in rising water up to the roof top of the vehicle near a normally dry creek in western Webb County.

Flash Flood, Webb

When
June 14, 2:00 PM CST to 2:10 PM CST
Where
Webb County, 7.51 mi SSW of Laredo Link Arpt to 6.51 mi S of Laredo Link Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.327, -99.508

Webb County Sheriff's Office reported water was over the road in several areas in the community of El Cenizo.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461271, 461275.